Alert archive / Florida / Wind Advisories in 2020
Wind Advisory 9, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Oct 3, 2020, 9:05 PM EDT for Duval County, Flagler County, Nassau County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2020, 9:05 PM EDT (01:05 UTC)
- Expired
- Oct 4, 2020, 3:01 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758 WWUS72 KJAX 040105 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 905 PM EDT Sat Oct 3 2020 FLZ124-125-133-138-040900- /O.NEW.KJAX.WI.Y.0009.201004T0105Z-201004T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 905 PM EDT Sat Oct 3 2020 ...WIND ADVISORY ALONG THE NORTHEAST FLORIDA COAST IN EFFECT UNTIL 5 AM EDT SUNDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Coastal Nassau, Coastal Duval, Coastal St. Johns and Coastal Flagler Counties. * WHEN...Until 5 AM EDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
577 WWUS72 KJAX 040701 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 301 AM EDT Sun Oct 4 2020 FLZ124-125-133-138-040815- /O.CAN.KJAX.WI.Y.0009.000000T0000Z-201004T0900Z/ Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler- Including the cities of Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast 301 AM EDT Sun Oct 4 2020 ...WIND ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Oct 3, 8:09 PM EDT, 56 minutes earlier.
Area forecast discussion, Oct 3, 8:09 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
809 PM EDT Sat Oct 3 2020
.UPDATE...Tight pressure gradient over the area with inverted
trough located offshore. Strong north northeast winds along the
ne Florida coast with gusts increasing up to 35 mph this evening.
Models show weak surface low forming off the east central Fl
coast tonight and lifting it ne of the coastal waters Sunday
morning. Areas of rain will spread north over ne Fl tonight...
possibly becoming heavy along the coast...mainly over coastal
areas of Flagler and St. Johns counties.
&&
.PREV DISCUSSION [727 PM EDT]...
.Near Term.../through Sunday/...
Strong high pressure will be north of the region Today, as an
inverted trough develops along the coast. Weak area of low pressure
is expected to develop in this coastal trough overnight, then lift
northeast of the region during the day on Sunday. While a few
coastal showers will be possible over NE FL this afternoon and
evening, the best chance for these showers will be in the overnight
period. The chance will extend across the region during the day
Sunday, as a boundary associated with the low lifts across area.
The tightened pressure gradient between the high and trough will
result in gusty winds along the coast this afternoon and evening.
Temperatures will trend below normal this period.
.Short Term.../Sunday night through Wednesday/...
Coastal troughing will flatten Sunday night, with high pressure
remaining to the north through Tuesday. A cold front will slide
southeast into region Wednesday afternoon. The combination of a
moist onshore flow and moisture extending northeast from gulf
systems will provide chances for showers and storms Sunday night
through Tuesday. Precipitation chances will continue into Wednesday
with energy along the front and moisture from the gulf.
Temperatures this period will trend below normal through Tuesday,
but then closer to normal Wednesday ahead of the front.
.Long Term.../Wednesday night through Saturday/...
Weakening cold front will stall across area southeast Wednesday
night into Thursday, with high pressure building to the northwest
Thursday, then to the north Thursday night through Friday. This
boundary will be a focus for showers and storms through Friday, with
moisture from onshore flow. The high will move toward the northeast
Saturday, helping to push more gulf moisture north into region,
increasing chances for showers and storms next weekend.
Temperatures will trend from near normal Thursday, to below normal
into the weekend.
.AVIATION...[Through 00Z Monday]
Low ceilings and areas of rain have spread north across ne Fl and
coastal Ga. MVFR ceilings are expected to prevail overnight and
on Sunday. IFR conditions will be possible mainly in showers.
Northeast winds will be near 10 knots with gusts 20-25 knots at
SGJ and CRG.
.Marine...
High pressure will be north of the region through Sunday, as an
inverted trough of low pressure develops into a weak low and moves
up the coast. High pressure will build again to the north Sunday
night through Wednesday. A weakening cold front will move southeast
into the region Wednesday night and stall. High pressure will build
to the north then northeast later in the week.
Rip Currents: SE GA: Moderate through Sunday
NE FL: High Today, Moderate Sunday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 58 73 56 80 62 / 0 20 10 10 0
SSI 64 72 64 78 70 / 10 70 10 10 10
JAX 65 73 65 78 70 / 30 60 20 20 10
SGJ 70 75 69 81 73 / 70 90 30 20 20
GNV 66 72 64 79 69 / 40 70 20 20 10
OCF 68 74 68 81 71 / 60 90 30 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT Sunday for Coastal Duval-
Coastal Flagler-Coastal St. Johns.
GA...None.
AM...Small Craft Advisory until 5 AM EDT Sunday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM-Waters from Altamaha Sound GA to
Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
Augustine to Flagler Beach FL from 20 to 60 NM.
&&In the hours before
Local storm report, Oct 3, 9:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 PM EDT SAT OCT 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM NON-TSTM WND GST MARINELAND 29.67N 81.21W
10/03/2020 M41 MPH FLAGLER FL EMERGENCY MNGR
&&
KCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 5:21 AM EDT | Coastal Flood Statement | JAX | Duval, Flagler | 32 hr |
| Oct 4, 5:58 AM EDT | Flood Watch | JAX | Flagler | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.